Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 25, NWS Wichita, KS

May 27, 200616 counties in Kansas

NWS Wichita, KS issued this wind advisory at May 27, 2006, 3:32 AM CDT for 16 counties in Kansas. It took effect at May 27, 2006, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 27, 2006, 3:32 AM CDT (08:32 UTC)
In effect from
May 27, 2006, 11:00 AM CDT
Expired
May 27, 2006, 8:00 PM CDT
In force
9 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 270833
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
332 AM CDT SAT MAY 27 2006



KSZ032-033-047>052-067>069-082-083-091>093-271645-
/O.NEW.KICT.WI.Y.0025.060527T1600Z-060528T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
332 AM CDT SAT MAY 27 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

LOW PRESSURE WILL STRENGTHEN OVER THE HIGH PLAINS TODAY ALLOWING
STRONG SOUTH WINDS TO OVERSPREAD THE AREA. BY THIS AFTERNOON SOUTH
WINDS SUSTAINED AROUND 30 MPH WITH GUSTS TO NEAR 40 MPH WILL BE
POSSIBLE. HIGH PROFILE VEHICLES SUCH AS CAMPERS AND RECREATIONAL
VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING TODAY. BOATERS
WILL ALSO NEED TO USE CAUTION WHEN OUT ON THE WATER THIS AFTERNOON
AND EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

LAWSON
3 follow-up statements
000 
WWUS73 KICT 271533
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1033 AM CDT SAT MAY 27 2006

KSZ032-033-047>052-067>069-082-083-091>093-272345-
/O.CON.KICT.WI.Y.0025.060527T1600Z-060528T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
1033 AM CDT SAT MAY 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG LOW PRESSURE ACROSS THE HIGH PLAINS WILL CONTINUE TO PUMP
IN STRONG SOUTH WINDS INTO THE AREA THIS AFTERNOON. SOUTH WINDS
WILL BE SUSTAINED AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO NEAR
45 MPH POSSIBLE. HIGH PROFILE VEHICLES SUCH AS CAMPERS AND
RECREATIONAL VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING
TODAY. BOATERS WILL ALSO NEED TO USE CAUTION WHEN OUT ON THE WATER
THIS AFTERNOON AND EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
COX
000 
WWUS73 KICT 272007
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
307 PM CDT SAT MAY 27 2006

KSZ032-033-047>052-067>069-082-083-091>093-280100-
/O.CON.KICT.WI.Y.0025.000000T0000Z-060528T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
307 PM CDT SAT MAY 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG LOW PRESSURE ACROSS THE HIGH PLAINS WILL CONTINUE TO PUMP
STRONG SOUTH WINDS INTO THE AREA THROUGH EARLY EVENING. SOUTH
WINDS WILL BE SUSTAINED AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO
NEAR 45 MPH POSSIBLE. WINDS WILL REMAIN BREEZY OVERNIGHT...GUSTING
TO 30 MPH AT TIMES. HIGH PROFILE VEHICLES SUCH AS CAMPERS AND
RECREATIONAL VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING
TODAY. BOATERS WILL ALSO NEED TO USE CAUTION WHEN OUT ON THE WATER
THIS AFTERNOON AND EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

SCHRECK
000 
WWUS73 KICT 280104
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
804 PM CDT SAT MAY 27 2006

KSZ032-033-047>052-067>069-082-083-091>093-280215-
/O.EXP.KICT.WI.Y.0025.000000T0000Z-060528T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
804 PM CDT SAT MAY 27 2006

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA FOR MOST LOCATIONS
ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THEREFORE...THE WIND
ADVISORY IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL REMAIN IN
THE 20 TO 25 MPH RANGE ALL NIGHT.

$$

ADK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 27, 3:23 AM CDT, 9 minutes earlier.

Area forecast discussion, May 27, 3:23 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
323 AM CDT SAT MAY 27 2006

.DISCUSSION...

THE MAIN FOCUS FOR THIS FORECAST PACKAGE IS STORM CHANCES MON-WED AS
PATTERN CHANGE COMMENCES.

TODAY-TONIGHT:
THE MAIN STORY TODAY WILL BE THE HIGH SYNOPTIC WINDS. WILL GO WITH
AN ADVISORY TODAY FOR CENTRAL AND SOUTH CENTRAL KS. SHOULD HAVE NO
PROBLEM HITTING SUSTAINED WIND CRITERIA...ESPECIALLY SINCE RSL CAME
CLOSE YESTERDAY. FEEL THE HEIGHTENED AWARENESS MAY ALSO BE NEEDED
FOR HOLIDAY TRAVELERS AND BOATERS. SOME ISOLATED STORMS WILL BE
POSSIBLE ALONG THE TROUGH/DRY LINE OVER WESTERN KS. WITH LACK OF
DECENT CONVERGENCE AND UPPER LEVEL SUPPORT FEEL THIS ACTIVITY SHOULD
STAY VERY ISOLATED AND WEST OF FORECAST AREA. TEMPS TODAY WILL AGAIN
BE WELL ABOVE NORMAL WITH 1000-850MB THICKNESSES A BIT WARMER THAN
YESTERDAY. WITH GUSTY SOUTH WINDS REMAINING IN PLACE...TONIGHT WILL
AGAIN BE WARM.

SUN-MON:
SUN WILL BASICALLY BE A REPEAT OF TODAY...WITH GUSTY SOUTH WINDS AND
VERY WARM TEMPS. ISOLATED STORMS WILL AGAIN BE POSSIBLE LATE SUN
AFTERNOON. DRY LINE IS FORECAST TO MIX FURTHER EAST ON SUN WHICH
MEANS A COUPLE STORMS MAY AFFECT OUR WESTERN MOST COUNTIES.
AGAIN...WITH LACK OF CONVERGENCE ALONG THE DRYLINE AND LACK OF UPPER
LEVEL SUPPORT...FEEL ACTIVITY WILL STAY EXTREMELY ISOLATED.
THEREFORE WILL NOT INSERT PRECIP FOR SUN SINCE IT WILL BE BELOW
SLIGHT CHANCES.

THINGS START TO LOOK INTERESTING FOR MON AS UPPER JET TRACKS FROM
THE CENTRAL ROCKIES AND INTO THE NORTHERN PLAINS. THIS WILL PLACE
MOST OF AREA UNDER THE RIGHT ENTRANCE REGION OF THIS JET. MODEL WIND
FIELDS ALSO INDICATING SOME DECENT DIFFLUENCE OVER AREA. AT THE
SURFACE A NE TO SW ORIENTED TROUGH WILL BE THROUGH THE AREA. NAM IS
MORE AGGRESSIVE IN BRINGING THIS TROUGH INTO THE AREA WHILE THE GFS
HANGS IT BACK. GIVEN THE UPPER LEVEL FLOW REMAINS SW...FEEL THE GFS
MAYBE HEADING IN THE RIGHT DIRECTION IN KEEPING THE TROUGH FURTHER
WEST. AT THIS TIME FEEL STORMS MAY DEVELOP OVER THE HIGH
PLAINS...AND MAYBE AS FAR EAST AS CENTRAL KS LATE MON AFTERNOON.
THEREFORE WILL KEEP RAIN CHANCES FOR LATE MON AFTERNOON THROUGH
MON NIGHT. WITH ATMOSPHERE PLENTY JUICED UP AND STRONGER UPPER LEVEL
WINDS...ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME
SEVERE.

TUE-FRI:
ACTIVE PATTERN LOOKS TO CONTINUE TUE AND WED WITH A SERIES OF STORM
COMPLEXES POSSIBLE. SW FLOW ALOFT WILL REMAIN OVER AREA WITH A
SURFACE TROUGH ALSO LINGERING AROUND. DURING THE TUE-WED NIGHT TIME
FRAME WILL ONLY GO ABOVE SLIGHT CHANCES ON WED NIGHT...WHEN BOTH
ECM AND GFS SWING A MORE PRONOUNCED WAVE THROUGH THE AREA. FEEL THAT
STORM LOCATION ON TUE AND WED WILL BE HIGHLY DEPENDENT ON SMALLER
SCALE FEATURES SUCH AS OUTFLOW BOUNDARIES FROM PREVIOUS NIGHTS
CONVECTION. HOWEVER...AS THIS TIME FRAME GETS CLOSER...CONFIDENT
THAT RAIN CHANCES WILL INCREASE ONCE THESE SMALLER SCALE FEATURES
BECOME MORE CLEAR. BY FRI BOTH GFS AND ECM ARE FORECASTING AN UPPER
RIDGE TO SLIDE EAST OVER THE AREA...DECREASING PRECIP CHANCES.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    94  71  94  70 /  10  10  10  10
HUTCHINSON      95  70  94  68 /  10  10  10  10
NEWTON          94  70  93  69 /   5  10  10  10
ELDORADO        93  71  92  70 /   5  10  10  10
WINFIELD-KWLD   94  72  92  70 /   5  10  10  10
RUSSELL         96  69  97  67 /  10  10  10  10
GREAT BEND      96  69  97  67 /  10  10  10  10
SALINA          96  71  97  69 /   5  10  10  10
MCPHERSON       95  70  94  69 /  10  10  10  10
COFFEYVILLE     92  71  92  71 /   5  10  10  10
CHANUTE         90  71  91  71 /   5  10  10  10
IOLA            90  71  91  71 /   5  10  10  10
PARSONS-KPPF    92  71  90  71 /   5  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM SATURDAY TO 8 PM SATURDAY FOR KSZ032-
033-047>052-067>069-082-083-091>093.

&&
Hazardous weather outlook, May 26, 11:21 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1121 PM CDT FRI MAY 26 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-280530-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1121 PM CDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF STRONG STORMS MAINLY ALONG AND NORTH OF
I-70. HOWEVER STORMS COULD DEVELOP AS FAR SOUTH AS LINE FROM GREAT
BEND TO MARION TO COTTONWOOD FALLS.  THE PRIMARY THREAT WILL BE
50 TO 60 MPH WINDS. THE STRONG WINDS MAY OCCUR WELL IN ADVANCE OF
THE RAIN...OR EVEN WITH DISSIPATING STORMS. SOME SMALL HAIL WILL
ALSO BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUSTAINED WINDS NEAR 30 MPH ARE FORECAST ACROSS RUSSELL AND
LINCOLN COUNTIES ON SATURDAY AFTERNOON.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS EARLY NEXT WEEK. THIS
WILL OCCUR MAINLY ACROSS A PORTION OF CENTRAL KANSAS MONDAY
EVENING...AND MOST OF THE AREA TUESDAY THROUGH WEDNESDAY NIGHT.
IS TOO EARLY TO SPECULATE ON THE POTENTIAL FOR ANY SEVERE WEATHER
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, May 27, 12:42 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1242 AM CDT SAT MAY 27 2006

KSZ049-270615-
SALINE-
1242 AM CDT SAT MAY 27 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SALINE COUNTY...

AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEW CAMBRIA...OR 10 MILES NORTHEAST OF
SALINA...AND MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.